Alert archive / California / Wind Advisories in 2016
Wind Advisory 25, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jul 9, 2016, 1:05 PM PDT. It took effect at Jul 10, 2016, 10:00 AM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 1:05 PM PDT (20:05 UTC)
- In effect from
- Jul 10, 2016, 10:00 AM PDT
- Expired
- Jul 11, 2016, 6:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
132 WWUS76 KHNX 092005 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 105 PM PDT SAT JUL 9 2016 CAZ098-099-100415- /O.NEW.KHNX.WI.Y.0025.160710T1700Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 105 PM PDT SAT JUL 9 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. * TIMING...WINDS WILL START INCREASING EARLY SUNDAY AND BE AT ITS PEAK SUNDAY AFTERNOON AND EVENING. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-100415- /O.NEW.KHNX.WI.Y.0025.160710T1900Z-160711T1300Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 105 PM PDT SAT JUL 9 2016 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM PDT MONDAY. * TIMING...NORTHWEST WINDS WILL INCREASE TOMORROW AND ARE EXPECTED TO BE THE STRONGEST TOMORROW AFTERNOON INTO THE LATE EVENING * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THE PASSES AND CANYONS. * IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB/DS
6 follow-up statements
064 WWUS76 KHNX 100405 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 905 PM PDT SAT JUL 9 2016 CAZ098-099-101215- /O.CON.KHNX.WI.Y.0025.160710T1700Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 905 PM PDT SAT JUL 9 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY... * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-101215- /O.CON.KHNX.WI.Y.0025.160710T1900Z-160711T1300Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 905 PM PDT SAT JUL 9 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 6 AM PDT MONDAY... * TIMING...NOON SUNDAY THROUGH EARLY MONDAY MORNING. * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THE PASSES AND CANYONS. * IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
505 WWUS76 KHNX 101214 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 514 AM PDT SUN JUL 10 2016 CAZ098-099-102030- /O.CON.KHNX.WI.Y.0025.160710T1700Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 514 AM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... * TIMING...WINDS INCREASING THIS MORNING AND CONTINUING THROUGH THIS EVENING. * WINDS...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS IMMEDIATELY BELOW THE PASSES AND CANYONS. * IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-102030- /O.CON.KHNX.WI.Y.0025.160710T1900Z-160711T1300Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 514 AM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT MONDAY... * TIMING...NOON TODAY THROUGH EARLY MONDAY MORNING. * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH THE PASSES AND CANYONS. STRONGEST WINDS EXPECTED LATE THIS AFTERNOON AND EVENING. * IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
338 WWUS76 KHNX 102005 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 105 PM PDT SUN JUL 10 2016 CAZ098-099-110415- /O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 105 PM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TIMING...WINDS CONTINUING THROUGH THIS EVENING. * WINDS...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS IMMEDIATELY BELOW THE PASSES AND CANYONS. * IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-110415- /O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T1300Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 105 PM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * TIMING...WINDS CONTINUING THROUGH EARLY MONDAY MORNING. * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH THE PASSES AND CANYONS. STRONGEST WINDS EXPECTED LATE THIS AFTERNOON AND EVENING. * IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO
036 WWUS76 KHNX 110353 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 853 PM PDT SUN JUL 10 2016 CAZ098-099-110500- /O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 853 PM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TIMING...WINDS CONTINUING THROUGH THIS EVENING. * WINDS...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS IMMEDIATELY BELOW THE PASSES AND CANYONS. * IMPACTS...STRONG WINDS WILL IMPACT AREAS NEAR MOJAVE AND ALONG HIGHWAY 14 AND 395. STRONG CROSS WINDS ARE POSSIBLE AS WELL AS BLOWING DUST AND SAND THAT COULD BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-111200- /O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T1300Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 853 PM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * TIMING...WINDS CONTINUING THROUGH EARLY MONDAY MORNING. * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH THE PASSES AND CANYONS. STRONGEST WINDS EXPECTED LATE THIS AFTERNOON AND EVENING. * IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
993 WWUS76 KHNX 110452 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 952 PM PDT SUN JUL 10 2016 CAZ098-099-110600- /O.EXP.KHNX.WI.Y.0025.000000T0000Z-160711T0500Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 952 PM PDT SUN JUL 10 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... OCCASIONAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH MONDAY MORNING. $$ CAZ095-111300- /O.CON.KHNX.WI.Y.0025.000000T0000Z-160711T1300Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 952 PM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * TIMING...WINDS CONTINUING THROUGH EARLY MONDAY MORNING. * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH THE PASSES AND CANYONS. * IMPACTS...TRAVEL ALONG HIGHWAY 58 AND 178 WILL BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
409 WWUS76 KHNX 111250 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 550 AM PDT MON JUL 11 2016 CAZ095-111400- /O.EXP.KHNX.WI.Y.0025.000000T0000Z-160711T1300Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 550 AM PDT MON JUL 11 2016 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT THIS MORNING... WINDS HAVE DECREASED EARLY THIS MORNING AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BEAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 9, 4:08 AM PDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jul 9, 4:08 AM PDT, 8 hours 57 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 408 AM PDT SAT JUL 9 2016 .SYNOPSIS... Below average temperatures and gusty winds are expected through the weekend as a weak disturbance moves through the region. Temperatures will rebound during the work week as high pressure returns. && .DISCUSSION... Central California remains in a southwest to west flow, between a frontal system moving into the Pacific Northwest/Northern California, and an upper ridge stretching across Baja. This is producing locally breezy conditions and temperatures slightly below climo. The trough is progged to dig slightly southward as the upper low swings through the northwest states today and Sunday. This will maintain the moderately breezy conditions today with temperatures a few degrees below normal. Sunday will see afternoon highs down to around 5-10 degrees below average as the trough continues inland, providing additional synoptic cooling along with enhanced onshore flow. Winds will increase more significantly as well on Sunday as the trough moves through the region. With the already very dry fuels and relatively low rh conditions in place across our area, these increased gusty winds will create heightened fire danger, especially in the mountain and desert areas of Kern County. A fire weather watch remains in effect for these locations Sunday through early Monday morning. Very similar model solutions continue into next week, with general troughiness lingering over the region Monday then replaced by an expanding ridge for the next several days. Temperatures will thus trend upward, from a few degrees below climo Monday to a few degrees above normal for the latter part of the week. The forecast remains free of precipitation in this dry pattern. && .AVIATION... VFR conditions can be expected throughout the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Fire Weather Watch from Sunday afternoon through late Sunday night CAZ295-298-299. && public...JEB avn/fw...Bean synopsis...JEB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:21 PM PDT | Red Flag Warning | HNX | Kern | 41 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.